Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 134, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 23, 2018, 12:25 AM EDT for Johnston County, Wayne County, North Carolina. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2018, 12:25 AM EDT (04:25 UTC)
- Expired
- Jul 23, 2018, 1:30 AM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 12:30 AM EDT | TSTM WND DMG | 3 E Mount Olive, NC | A TREE WAS REPORTED BLOWN DOWN ACROSS HIGHWAY 55 EASTBOUND, WHERE A CAR THEN WRECKED INTO IT. |
| Jul 23, 12:47 AM EDT | TSTM WND DMG | 3 W Grantham, NC | NUMEROUS TREES REPORTED DOWN NEAR HIGHWAY 13 AND DOBBERSVILLE ROAD. |
| Jul 23, 12:49 AM EDT | TSTM WND DMG | 2 Nne Grantham, NC | NUMEROUS TREES WERE REPORTED DOWN NEAR FALLING CREEK RD AT STEVENS CHURCH ROAD. |
| Jul 23, 1:05 AM EDT | TSTM WND DMG | 2 Ne Nahunta, NC | ONE TREE WAS REPORTED DOWN ON A HOUSE ALONG NAHUNTA ROAD NEAR NOR AM ROAD. |
| Jul 23, 1:08 AM EDT | TSTM WND DMG | Princeton, NC | TWO TREES WERE REPORTED DOWN IN DOWNTOWN PRINCETON ON FLOORS STREET. |
| Jul 23, 1:17 AM EDT | TSTM WND DMG | 1 Ese Selma, NC | A ROOF WAS BLOWN OFF A STRUCTURE ON ANDERSON STREET IN SELMA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 4.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3137 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted.
636
WUUS52 KRAH 230425
SVRRAH
NCC101-191-230530-
/O.NEW.KRAH.SV.W.0134.180723T0425Z-180723T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1225 AM EDT MON JUL 23 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Southeastern Johnston County in central North Carolina...
* Until 130 AM EDT
* At 1225 AM EDT, a severe thunderstorm was located near Beautancus,
or near Mount Olive, moving north at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Fremont, Walnut Creek, Micro,
Selma, Pine Level, Kenly and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with this storm. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3517 7784 3515 7790 3517 7793 3517 7797
3519 7802 3518 7807 3519 7816 3521 7817
3523 7825 3563 7838 3566 7815 3561 7813
3559 7806 3560 7806 3559 7800 3558 7782
3543 7783 3541 7781
TIME...MOT...LOC 0425Z 175DEG 33KT 3512 7808
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
678
WWUS52 KRAH 230448
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1248 AM EDT MON JUL 23 2018
NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
1248 AM EDT MON JUL 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
At 1247 AM EDT, a severe thunderstorm was located 7 miles north of
Mount Olive, moving north at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Smithfield, Mount Olive, Fremont, Walnut Creek, Micro,
Selma, Pine Level, Kenly and Princeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for destructive winds
capable of producing significant damage. People outside should move
to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3519 7802 3518 7807 3519 7816 3521 7817
3523 7825 3563 7838 3566 7815 3561 7813
3559 7806 3560 7806 3559 7800 3558 7782
3543 7783 3541 7781 3534 7784
TIME...MOT...LOC 0447Z 175DEG 33KT 3530 7811
HAIL...<.75IN
WIND...70MPH
$$
77897
WWUS52 KRAH 230457
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1257 AM EDT MON JUL 23 2018
NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
1257 AM EDT MON JUL 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
At 1256 AM EDT, a severe thunderstorm was located 10 miles west of
Goldsboro, moving north at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Smithfield, Fremont, Micro, Selma, Pine Level, Kenly,
Princeton, Pikeville and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
This is a dangerous storm. Prepare immediately for destructive winds
capable of producing significant damage. People outside should move
to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3523 7801 3526 7826 3563 7838 3566 7815
3561 7813 3559 7806 3560 7806 3559 7800
3558 7782 3542 7787
TIME...MOT...LOC 0456Z 169DEG 36KT 3539 7815
HAIL...<.75IN
WIND...70MPH
$$
77998
WWUS52 KRAH 230501
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
101 AM EDT MON JUL 23 2018
NCC101-191-230530-
/O.CON.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
101 AM EDT MON JUL 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM EDT
FOR CENTRAL WAYNE AND SOUTHEASTERN JOHNSTON COUNTIES...
At 101 AM EDT, a severe thunderstorm was located 11 miles west of
Goldsboro, moving north at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Goldsboro, Smithfield, Fremont, Micro, Selma, Pine Level, Kenly,
Princeton, Pikeville and Mar-Mac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
This is a dangerous storm. Prepare immediately for destructive winds
capable of producing significant damage. People outside should move
to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3529 7802 3527 7815 3532 7828 3563 7838
3566 7815 3561 7813 3559 7806 3560 7806
3559 7800 3554 7788 3544 7790
TIME...MOT...LOC 0501Z 168DEG 36KT 3542 7817
HAIL...<.75IN
WIND...70MPH
$$
77912
WWUS52 KRAH 230524
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
124 AM EDT MON JUL 23 2018
NCC101-191-230532-
/O.EXP.KRAH.SV.W.0134.000000T0000Z-180723T0530Z/
Wayne NC-Johnston NC-
124 AM EDT MON JUL 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE AND SOUTHEASTERN
JOHNSTON COUNTIES WILL EXPIRE AT 130 AM EDT...
The storm which prompted the warning has moved out of the warned
area. Therefore the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
for northern portions of Johnston county until 200 AM EDT.
LAT...LON 3529 7802 3527 7815 3532 7828 3563 7838
3566 7815 3561 7813 3559 7806 3560 7806
3559 7800 3554 7788 3544 7790
TIME...MOT...LOC 0522Z 175DEG 33KT 3561 7819
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:05 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 22, 11:05 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1105 PM EDT Sun Jul 22 2018 .SYNOPSIS... A mid and upper-level low across the Ohio Valley will move slowly south across the southern Appalachians into the middle of the work week. A deep, moist, southerly flow will extend across the Carolinas through much of the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... As of 1055 PM Sunday... It's been a very active afternoon and evening across central NC with numerous thunderstorms producing severe weather and some flash flooding. The upper-level disturbance associated with the main area of convection that impacted central NC earlier today is lifting into southwestern VA. The upper-level low centered over southern OH and northeast KY and the associated 35 to 30 kts of flow at 500 hPa will rotate additional disturbances across the Southeast overnight. Fortunately, most of these disturbances will not impact most of central NC overnight but they are noted in regional GOES-east water vapor imagery and on the 1.5 PVU surface across western NC/VA, southeast GA, and off the Carolina coast. With a reduced amount of forcing compared to last night, expect fewer showers and thunderstorms. However, convection allowing models continue to indicate numerous showers and thunderstorms will spread across the coastal region overnight, perhaps extending westward into the Coastal Plain. The air mass in the Coastal Plain eastward remains moderately unstable with MLCAPE values in excess of 1500 J/kg which with some forcing should support the development of showers and storms, especially after 1 or 2 AM. The vast majority of this convection should exit the RAH CWA by 12Z Monday. Lows tonight will again range in the upper 60s to lower 70s. -Blaes && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... As of 140 PM Sunday... Additional rounds/bands of scattered showers and tstms are expected to develop and move northward across our area during the short term period, thanks to deep moist southerly flow around the north-to- south elongated closed low extending from the Great Lakes to the Deep South. Several short waves embedded within the larger circulation will help trigger and focus these rounds of activity. The main concern given this situation will be the risk for repetitive moderate to heavy downpours, which could lead to localized flooding. Right now, it's difficult to pin down which areas in our CWA will see these bands of rain set up, but for now we expect a general 1-2 inches of rain across central NC, with spots that see training cells receiving well more than 2 inches of rain. Highs on Monday will be dependent on rain and cloud cover, but in general expecting highs in the 80s. Lows Monday night in the low 70s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 230 PM Sunday... The active/wet pattern is likely to continue through most/if not all of the long term period as the area finds itself sandwiched between a stalled mid/upper-level trough (west) and a sub-tropical Atlantic High (east). This will exacerbate southerly/southwesterly fetch across central NC, providing an airmass characterized by high PWAT values (consistently in the 1.75 to 2.5 inch range) and persistent diurnal shower/thunder chances. The airmass attempts to wash-out a bit toward the end of the period as a frontal boundary approaches the area from the northwest, however, models tend to agree with this boundary stalling near/slightly north of the VA/NC border, keeping us in the warm/humid/stormy airmass for the foreseeable future. QPF amounts are going to be highly difficult to nail down due to the convective nature of the precipitation. As an area average, expect generally 1 to 3 inches of precipitation during this period. Higher amounts will likely be located across the coastal plain with the best moisture profile, and across the Piedmont/Triad region which could see greater coverage thanks to mountain aided development each afternoon. Flooding concerns will generally be locally dependent on high rainfall rates and/or training storms across a particular area. Currently, not a strong signal for potential river flooding according to MMEFS, but with high QPF amounts expected across the headwaters region in VA/western NC over the next 7 days, it could easily transition into more of a concern eventually. With boundary layer moisture ample through the period, thicknesses are expected to remain generally near to slightly below normal, thanks in a large part to persistent cloud cover and/or shower development during prime daytime heating hours. Expect temperatures generally in the low to mid 80s to begin the period, with a few places touching 90 late week as the mid level flow flattens a bit, and a mid to upper-level low is forecast to transverse through the Great Lakes region by Friday/Saturday. Lows will generally settle a bit warmer than normal, in the low to mid 70s during this period. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... As of 835 PM Sunday... Through 00Z Sunday... Scattered to widespread convection will move into the western Piedmont through the late-evening hours with VSBY and CIG restrictions. Convective coverage will decrease after midnight before another area of scattered convection moves into coastal NC from the south. This area of convection could impact the RWI and to a lesser degree, the KFAY terminals between 06Z and 10Z. Outside of these areas of convection, a period of MVFR to potentially IFR CIGS is expected across the western Piedmont late tonight and early Monday morning. Elsewhere, VFR to MVFR conditions with CIGS of 1.5 to 2.5kft are possible toward daybreak. Sky conditions will improve during the mid and late morning hours on Monday before more widespread showers and thunderstorms develop Monday afternoon. Beyond 00Z Tuesday...A deep southerly flow of moist and unstable air will result in an unsettled period through the work week. Showers and thunderstorms, especially during the afternoon and evening, combined with periods of low clouds and fog around daybreak will result in a prolonged threat of adverse aviation conditions through the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...NP LONG TERM...BSD AVIATION...BLAES
Hazardous weather outlook, Jul 22, 10:34 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1034 PM EDT Sun Jul 22 2018 NCZ011-027-028-042-043-078-088-089-240245- Halifax-Nash-Edgecombe-Johnston-Wilson-Wayne-Cumberland-Sampson- 1034 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Widely scattered showers and thunderstorms are expected overnight. An area of more widespread and significant storms may skirt the Coastal Plain, especially east of Interstate 95, after midnight through daybreak. Some of these storms will be capable of producing very heavy rain, gusty winds in excess of 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of showers and thunderstorms are expected to bring locally heavy rainfall during the work week. The greatest threat for thunderstorms with heavy rain will be during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>026-038>041-073>077-083>086-240245- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery- Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke- 1034 PM EDT Sun Jul 22 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Widely scattered showers and thunderstorms are expected overnight. A few storms could produce very heavy rain, gusty winds in excess of 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Periods of showers and thunderstorms are expected to bring locally heavy rainfall during the work week. The greatest threat for thunderstorms with heavy rain will be during the afternoon and evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 22, 10:41 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL ASHEBORO 35.72N 79.81W
07/22/2018 M1.00 INCH RANDOLPH NC PUBLIC
QUARTER SIZE HAIL WAS REPORTED ON STERLING
STREET.
&&
BSDLocal storm report, Jul 22, 10:43 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1043 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 4 N RAMSEUR 35.79N 79.64W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON WHITES CHAPEL
ROAD NEAR LOW BRIDGE ROAD.
&&
BSDLocal storm report, Jul 22, 10:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 4 SW RANDLEMAN 35.78N 79.87W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON EDEN FOREST DR
NEAR PLAINFIELD ROAD.
&&
BSDLocal storm report, Jul 22, 10:54 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM TSTM WND DMG 3 SSE CONCORD 36.43N 79.04W
07/22/2018 PERSON NC TRAINED SPOTTER
NUMEROUS TREES WERE REPORTED DOWN NEAR THE
INTERSECTION OF JACK HAMBRICK ROAD AND
MORTON PULLIAM ROAD.
&&
BSDLocal storm report, Jul 22, 10:59 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND DMG 1 ENE RAMSEUR 35.74N 79.64W
07/22/2018 RANDOLPH NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON REED CREEK RD
NEAR JORDAN ROAD.
&&
BSDSpecial weather statement, Jul 23, 12:17 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1217 AM EDT MON JUL 23 2018
NCZ042-043-078-089-230515-
Johnston NC-Sampson NC-Wayne NC-Wilson NC-
1217 AM EDT MON JUL 23 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
SAMPSON...SOUTHEASTERN JOHNSTON AND WILSON COUNTIES UNTIL 115 AM
EDT...
At 1217 AM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles southwest of Walnut
Creek to Warsaw. Movement was north at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Goldsboro, Smithfield, Wilson, Mount Olive, Fremont, Walnut Creek,
Micro, Selma, Pine Level and Kenly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3564 7838 3582 7775 3573 7772 3568 7766
3557 7782 3543 7783 3538 7780 3534 7782
3518 7783 3515 7789 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3490 7815
3487 7817
TIME...MOT...LOC 0417Z 175DEG 34KT 3520 7792 3499 7812
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 22, 8:19 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Guilford | 3 hr |
| Jul 22, 8:24 PM EDT | Areal Flood Advisory | RAH | Davidson | 3 hr |
| Jul 22, 8:28 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 32 min |
| Jul 22, 8:37 PM EDT | Special Weather Statement | RAH | Alamance | 68 min |
| Jul 22, 8:41 PM EDT | Special Weather Statement | RAH | Orange | 49 min |
| Jul 22, 8:52 PM EDT | Special Weather Statement | RAH | Durham, Granville | 38 min |
| Jul 22, 9:01 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
| Jul 22, 9:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Wake | 73 min |
| Jul 22, 9:48 PM EDT | Special Weather Statement | RAH | Chatham | 57 min |
| Jul 23, 12:17 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 58 min |
| Jul 23, 1:15 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 45 min |
| Jul 23, 1:21 AM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| Jul 23, 1:31 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 59 min |
| Jul 23, 1:39 AM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 66 min |
| Jul 23, 1:51 AM EDT | Areal Flood Advisory | RAH | Chatham, Cumberland, Harnett, Lee, Wake | 3 hr |
| Jul 23, 1:56 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance, Warren | 41 min |
| Jul 23, 2:04 AM EDT | Special Weather Statement | RAH | Wayne | 56 min |
| Jul 23, 2:21 AM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 22 min |
| Jul 23, 2:31 AM EDT | Special Weather Statement | RAH | Chatham | 59 min |
| Jul 23, 2:40 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 35 min |
| Jul 23, 2:52 AM EDT | Special Weather Statement | RAH | Wake | 38 min |
| Jul 23, 3:14 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 47 hr |
| Jul 23, 4:03 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 57 min |
| Jul 23, 4:29 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Hoke | 2 hr |
| Jul 23, 1:55 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 65 min |
| Jul 23, 2:10 PM EDT | Areal Flood Advisory | RAH | Davidson, Montgomery, Randolph | 3 hr |
| Jul 23, 2:58 PM EDT | Special Weather Statement | RAH | Randolph | 47 min |
| Jul 23, 3:08 PM EDT | Special Weather Statement | RAH | Harnett | 37 min |
| Jul 23, 3:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| Jul 23, 3:32 PM EDT | Special Weather Statement | RAH | Chatham | 43 min |
| Jul 23, 3:50 PM EDT | Areal Flood Advisory | RAH | Randolph | 97 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 66 min |
| Jul 23, 4:25 PM EDT | Special Weather Statement | RAH | Alamance, Chatham | 50 min |
| Jul 23, 4:52 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 23, 5:11 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 64 min |
| Jul 23, 6:06 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 23, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 41 min |
| Jul 23, 6:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Jul 23, 7:02 PM EDT | Areal Flood Advisory | RAH | Forsyth | 118 min |
| Jul 23, 7:09 PM EDT | Areal Flood Advisory | RAH | Anson | 111 min |
| Jul 23, 7:47 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.